Citation: jackthestripper. "Different Effects: An Experience with Codeine with Acetaminophen (exp73856)". Erowid.org. Feb 24, 2011. erowid.org/exp/73856
Some medications contain acetaminophen/paracetamol in combination with other drugs. When taking large amounts of those mixed medications, the amount of acetaminophen can become toxic to the liver. Deaths have been reported at 10 grams of acetaminophen and accidental acetaminophen over dose is a cause of liver failure. Maximum recommended daily dosage is 4 grams. People with liver disease or regular users of other liver-loads such as alcohol should probably use less than 4 grams per day.]
I am a regular user of opiates. my opiate of choice is morphine. I have been unable to dose for the past three weeks. I went through withdrawal (for myself this includes 24 hours of deep sleep, followed by 72 hours or so of moderate depression).
Recently, I obtained twelve pills of acetaminophen with codeine 300/30 milligram tablets. I am not very experienced with this medicine, and did a bit of research, for I know that an excess of acetaminophen can cause health problems. I decided to ingest half of the, pills 1800/180 milligrams, to begin, and read to not ingest more than 4000 milligrams of acetaminophen within a 24 hour period, so I thought it best to not take them all at once.
I ingested the pills with a cup of fine green tea, and proceeded to watch a Democracy Now broadcast online. Within 30 minutes, I felt a familiar, yet different sensation of opiates in my system. After twenty minutes or so, the medicine began to show its contrast from the morphine that I am used to; The euphoria seemed to be centered more in my head than in my chest, and my neck was very itchy. I still felt the usual contentness, but this was soon followed by a mild anxiety spell, which lasted about an hour. From then on, most sensations of euphoria, itchiness, and anxiety had subsided into a pleasant, tranquil state. I relaxed for an hour, then decided to eat the remaining six tablets and take a cruise on my skateboard, as it was a calm, quiet evening. I downed the remaining tabs with another cup of tea and set out into the cool night. I returned home, not more than 20 minutes after I set out, feeling exhausted and nauseated. This worried me, as I am nocturnal and naturally energenic.
As I sat in my easy chair, I began to believe that consuming this medication was not such an enlightened choice, and perhaps I should have been satisfied with the first six tabs. I also had trouble urinating later that evening. In conclusion, I did not like the overall effect of this medication. Perhaps I took too much. I never have ill effects from my usual dose of morphine (30 to 60 depending on tolerance), and am questioning if this is a result of slight acetaminophen poisoning.
I wanted to follow up by saying that I spent the earlier portion of this day quite nauseated and vomiting. Purity is important with opiates, and I knew this before I ingested them, but my junkie instincts told me to do it anyway. I paid the price.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.